I had taken Effexor for about four years until last August, initially at 33.5mg, to 75mg, to 150mg and then back to 75mg. I quit cold turkey last August with next to no withdrawl symptoms (lucky I guess). I was continuing to have gastric issues and was tired of experiencing an upset stomach.
About a week ago I awoke at around 11pm with some mild chest pain. Not crushing or tight, more like sharp cramping. I got worried that I was experiencing some symptoms of panic attack so I went to my cabinet and grabbed at 75mg Effexor tablet and took it. Three hours later I awoke with a very rapid heart beat, and intense ringing in my ears. I ignored and continued with a dose the next night. After having had the same symptoms I ceased my dose and went to the hospital. I had an ECG, X-ray and lung function test. All came back negative with the lung function test saying I had some slight asthma. They gave me Ketotifen and Montelukast for this.
Now a week after all this, I still have a strong pounding in my chest (infrequent), elevated heart beat (most of the time between 88-90bpm), blood pressure checked was at 141/90, trouble breathing, very gassy (belching and passing gass), stomach upset and light headedness. I try taking some Ativan that my mom gave me 0.5mg to try and help relax but I'm not sure if it's helping and I don't want to start dosing on something my doctor hasn't approved.
Do I have GERD or some other stomach issue that is giving me these symptoms? What is wrong with me?
Did u have an endoscopy done?...Did a GI dr review what is going on with u?
I would suggest u see a GI Dr and look into eating healthy and getting some exercise and see if a probiotic may help....
So many meds can deplete our bodies of the natural minerals we need...so do look into ur magnesium levels and see if taking a probiotic may help...See ur Dr for dosage instructions and if these r good for u.
I've been to the doctor and they took a stool sample to see if there was any blood. They found none and determined it was an acid problem. They don't want to do a endoscopy yet and have given me Nexium and Mosapride for a week to see if the symptoms subside.
If you have esophageal damage, it will take more than a week to heal and make the pain go away--if it is caused by damage from acid reflux--you probably need at least 3 weeks.
I used to get bad chest pain that went clear in to my back, up to my neck and even made my teeth hurt sometimes in the early days of my reflux---i know why people go to the ER thinking they are having a heart atttack.
Hi...as kevieb stated, it can take a few weeks sometimes for u to feel the benefits of the meds.....they r not a quick fix, especially depending on what the issue is and how long it has gone on prior to starting the meds,
Be patient and do modify ur diet and lifestyle to u can avoid those triggers that will fight against the meds.
It's 1am over here and I've been awoken by my stomach. I've noticed some pain in my left arm and am wondering if anybody else has had arm pain associated with GERD or acid reflux. I know it's not my heart because I had an ECG and x-ray and these both ruled out heart and lung problems. I also did some shoulder and arm lifts the other day which may have tightened up my arm a bit. Let me know if you guys have had any arm pain/tricep pain associated with GERD or acid reflux.
Well, I can't say for certain how long the issue itself went on. I noticed it for about a week before I finally got the Nexium and Mosapride for it. I'm on day three of the regime and I'm not noticing anything but I'll give it some more time.
Hi, the meds for GERD can take a few weeks b4 u notice a benefit from them...give them time to work....unless u begin to feel mark-ably worse.
It is possible to have shoulder or back pains along with GERD.....not sure about the tricep pain...could be the vagus nerve being affected...GERD can mimic a heart attack...so pains like these r not that uncommon,
Does GERD/Acid Reflux cause weight loss? I've noticed that in the last week I've lost about 10 pounds. I have drastically changed my diet and was already a little overweight at 220lbs at 6'4". Now I'm 210 after a week of suffering with these issues.
I don't want to go right to the worst, stomach cancer, but I can't help thinking that this weight loss is a sign something major is wrong.
Hi, it is not the GERD directly that would cause the weight loss, but ur changing ur diet and not feeling well u may not be eating like u had b4, this would cause weight loss. Keep in mind weight loss can cause GERD symptoms to flare, so it may take a while for u to feel better, eat. but more meals during the day, but they should be smaller meals and of course avoid the triggers .
Keep a journal of what u eat and when, u may be better able to see y u r losing weight.
Intellectually I know why I'm losing weight but emotionally I can't stop but think the worst (lastnight I was convined I have stomach cancer). My diet yesterday was some strawberries, three bananas, a couple eggs, a cup of oatmeal and a bowl of plain mashed potatoes (probably the equivalent of two cups). Compared to my usual daily food intake, this is very low.
Yes, that does not sound like enuff for me either....
Keep in mind when u eat can affect how u feel....if u wait and eat later in the day and r beyond hungry this can cause acid to be produced and not used if u do not eat...it gets produced as u r hungry, not when u eat....it prepares for the food and when it doesn't come u feel the effects.
Try and eat reg small meals 4 to 6 of them, but small...not a reg meal....and watch what u choose u need protein, ,and carbs....and strawberries may add to the acid....so until u r feeling better u may want to keep them to a minimum.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.